Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 78, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 15, 2009, 2:32 PM CDT for Carroll County, Ray County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 2:32 PM CDT (19:32 UTC)
- Expired
- May 15, 2009, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Carroll County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 12:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1293 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 151932
SVREAX
MOC033-177-152000-
/O.NEW.KEAX.SV.W.0078.090515T1932Z-090515T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
232 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 300 PM CDT
* AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHEAST OF COWGILL...OR 13 MILES
NORTHEAST OF RICHMOND...AND MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORBORNE AROUND 245 PM CDT.
CARROLLTON AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE STET AND
BOGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3925 9355 3927 9395 3937 9405 3953 9388
3953 9377 3955 9377 3957 9364 3950 9341
TIME...MOT...LOC 1932Z 277DEG 33KT 3944 9384
$$
211 follow-up statement
000
WWUS53 KEAX 151940
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
240 PM CDT FRI MAY 15 2009
MOC033-177-152000-
/O.CON.KEAX.SV.W.0078.000000T0000Z-090515T2000Z/
RAY MO-CARROLL MO-
240 PM CDT FRI MAY 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CARROLL AND NORTHEASTERN RAY COUNTIES UNTIL 300 PM CDT...
AT 240 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF BRAYMER TO 10 MILES NORTH OF NORBORNE TO 10 MILES
SOUTHEAST OF COWGILL TO 7 MILES NORTHEAST OF RICHMOND...MOVING
NORTHEAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARDIN AROUND 245 PM CDT.
NORBORNE AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
RUSSELLVILLE AND STET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3925 9355 3927 9395 3938 9403 3949 9382
3953 9379 3953 9377 3955 9376 3957 9364
3950 9341
TIME...MOT...LOC 1940Z 245DEG 23KT 3952 9370 3945 9371
3943 9384 3936 9391
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:14 AM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, May 15, 7:14 AM CDT, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 AM CDT FRI MAY 15 2009
...UPDATED FOR AVIATION...
.DISCUSSION...
/303 AM CDT FRI MAY 15 2009/
MANY UNCERTAINTIES IN THE FIRST FEW PERIODS OF THE FCST ALL
IMPACTING THE POTENTIAL FOR CONVECTIVE REDEVELOPMENT TODAY. IN THE
VERY SHORT TERM...ISENTROPIC LIFT SPREAD ACROSS THE 300-305K THETA-E
SFCS CONTINUES TO DEVELOP BANDS OF NOCTURNAL ELEVATED CONVECTION
ALONG AN AXIS FROM EMPORIA NORTHEAST THROUGH KANSAS CITY AND FURTHER
NE TOWARDS DAVENPORT. MODELS HAVE STRUGGLED A BIT RESOLVING THIS
ELEVATED CONVECTION...HOWEVER...CONTINUED ACCAS REDEVELOPMENT ACROSS
CENTRAL AND EASTERN KANSAS WOULD SUPPORT MORE WIDESPREAD DEVELOPMENT
TO CONTINUE THROUGH DAYBREAK WITH THE DEVELOPMENT OF AN MCS POSSIBLE.
WITH UPWARDS OF 1000 J/KG MUCAPE AND INCREASING MID-LVL LAPSE
RATES...CANNOT RULE OUT A STRONG TO SVR STORM OVER NORTHERN MISSOURI
THROUGH DAYBREAK. LARGE HAIL APPEARS THE PRIMARY THREAT.
WHAT THIS CONVECTION DOES THOUGH...IS THROW A BIT OF A KNOT INTO THE
SYSTEM AS FAR AS REDEVELOPMENT OF SFC BASED CONVECTION THIS AFTN.
AS PREVIOUS FCSTER MENTIONED...THE DEVELOPMENT AND PLACING OF A SFC
WARM FRONT WILL BE KEY TO THE DEGREE OF INSTABILITY AND POTENTIAL AREA
OF IMPACT THIS AFTN. BY 12Z...MODEL GUIDANCE SUGGESTS THE
DEVELOPMENT OF A WARM FRONT ALONG BETWEEN THE HWY 36 AND I-70
CORRIDOR. CURRENT THINKING IS THAT AS LLJ CONTINUES TO INCREASE AND
VEER TOWARDS DAYBREAK...LIFT IN THE LEFT EXIT REGION OF THE LLJ MAY
BE ENOUGH TO SUSTAIN ADDITIONAL ELEVATED CONVECTION THROUGHOUT A
GOOD CHUNK OF THE MORNING HOURS NORTH OF THIS BOUNDARY. SHOULD THIS
IDEA PAN OUT...THE SFC WARM FRONT WHICH IS SUGGESTED TO LIFT
NORTHWARD UP TO OR NORTH OF THE IOWA BORDER BY EARLY AFTN...MAY STAY
FURTHER SOUTH AS CLOUD COVER AND RAIN MAY REINFORCE THE BOUNDARY.
THIS MAY HAVE AN IMPACT ON AMOUNT OF DESTABILIZATION THAT WE
EXPERIENCE.
NEVERTHELESS...FEEL THAT AS SFC WARM FRONT AND WARM SECTOR TRIES TO
LIFT NORTHWARD EARLY IN THE AFTN AND THE MOST WIDESPREAD ELEVATED
CONVECTION BEGINS TO EXIT TO THE NE...LINGERING CONVECTION ACROSS NE
KANSAS AND NORTHERN MO MAY BE REINVIGORATED AS CONTINUAL
DESTABILIZATION OCCURS IN THE WARM SECTOR AND LEAD VORT MAX CURRENTLY
LIFTING OUT OF THE 4 CORNERS REACHES THE CWA. THIS MAY OCCUR AS EARLY
AT 18-20Z AS A SFC COLD FRONT WELL NORTHWARD IN THE DAKOTA ATTM
REACHES NW MO. WHILE ONLY LIMITED SUNSHINE MAY BE EXPERIENCED
TODAY...INSTABILITY PLOTS SUGGEST UPWARDS OF 2000-2500 J/KG CAPE IN
THE WARM SECTOR BY MID-AFTN /ESPECIALLY ACROSS EXTREME EASTERN KS AND
WESTERN MO/. MODEST SHEAR SOME 35-45 KNOTS WOULD SUPPORT THE
POTENTIAL FOR ROTATING MID-LVL STORMS CAPABLE OF LARGE HAIL. POINT
SOUNDINGS SUGGEST A NEARLY UNIDIRECTIONAL SHEAR PROFILE...SUGGESTING
THE DEVELOPMENT OF LINE SEGMENT CLUSTERS. 0-1KM SHEAR REMAINS
MARGINAL...HOWEVER COULD NOT RULE OUT AN ISOLATED TORNADO ESPECIALLY
IN DISCRETE STORMS DEPENDING ON LOCALIZED HELICITY ENHANCEMENT DUE TO
REMNANT OUTFLOW BOUNDARIES FROM MORNING CONVECTION. IN
ADDITION...SHOULD SFC LOW TRY TO DEVELOP OVER NE KANSAS AS SUGGESTED
BY 00Z GFS...SFC WINDS IN THE WARM SECTOR MAY BE ALLOWED TO BACK MORE
THAN CURRENTLY THOUGHT.
MANY OF THESE DETAILS MAY HAVE TO WAIT TO BE RESOLVED UNTIL THE
PICTURE CLEARS LATER THIS MORNING. TEMPERATURES WILL REMAIN TRICKY
TODAY...WERE ON TRACK TO SEE A RATHER WARM START TO THE
DAY...THEREFORE AS WARM SECTOR LIFTS NORTHWARD /RIGHT NOW FOCUSING THE
AREA SOUTH OF HWY 36/...LOW 80S SEEM PLAUSIBLE IN THIS AREA. WILL
HOLD AREAS OF EXTREME NORTHERN MISSOURI COOLER...AS POTENTIAL FOR A
RAIN COOLED AIRMASS LINGERING NORTH OF THE WARM FRONT EXISTS.
WILL MAINTAIN CURRENT FFA...PWATS WILL RUN EXCESSIVELY HIGH
THROUGHOUT THE NEXT 24 HOURS...WITH ELEVATED CONVECTION ONLY
DEGRADING ALREADY LOW 1-3 HR FFG IN THE WATCH AREA. CONVECTION THIS
AFTERNOON WILL BE ON A ENE HEADING AOA 20-25 KNOTS...WHICH MAY BE
SLOW ENOUGH TO CREATE FLASH FLOODING GIVEN THE ANTECEDENT CONDITIONS.
AS THE COLD FRONT SURGES SE LATE THIS AFTN...A BROKEN LINE OF STORMS
SHOULD PUSH SE AND OUT OF THE CWA IN THE EVENING HOURS...WITH MUCH
DRIER AIR FILTERING SE. THE FRONT IS EXPECTED TO BE NEAR OR JUST OUT
OF THE CWA BY 03Z.
WEEKEND CONDITIONS LOOK ABSOLUTELY BEAUTIFUL AS COOLER AND DRIER
CANADIAN AIR FILTERS SOUTHWARD. TEMPERATURES ARE EXPECTED TO REMAIN
IN THE 60S TO LOWER 70S. ONLY COSMETIC CHANGES MADE PAST SUNDAY AS
DRY MID-LVL RIDGING LOOKS TO ESTABLISH A QUIET STRETCH OF WEATHER
IN THE HEARTLAND.
31
&&
.AVIATION...
FOR THE 12Z TAFS...ONGOING ISOLD TO SCT TSRA IS THE MAIN AVIATION
FORECAST CONCERN DURING THE EARLY PART OF THE FORECAST CYCLE. FEEL
THE KSTJ HAS THE GREATEST PROBABILITY OF SEEING TSRA ON SITE...THUS
WILL COVER THREAT OF CONVECTION NEAR KMCI AND KMKC WITH VCSH AND CB
DESCRIPTOR. VARYING SOLUTIONS IN THE SHORT TERM MODELS REGARDING THE
DISSIPATION OF ONGOING TSRA AND REDEVELOP OF TSRA BY EARLY
AFTERNOON. BETTER INSTABILITY WILL RESIDE SOUTH OF MISSOURI
RIVER...WHICH HAS MAIN GENERALLY UNAFFECTED BY ONGOING
CONVECTION...THUS HAVE A FEELING STORMS WILL INITIATE NEAR
KSTJ...BUT GREATEST IMPACT WILL BE IN VICINTY OF KMCI AND KMKC.
CONVECTION SHOULD SLIDE SOUTH OF ALL THREE TAF SITES BY OR SHORTLY
AFTER 00Z. THROUGH 00Z...LOW END VFR CIGS BETWEEN 3-4K...WITH BRIEF
PERIODS OF MVFR CIGS NEAR 2K WITH CONVECTION THIS MORNING. PASSAGE
OF COLD FRONT WILL SCOUR MOISTURE...BUT EXPECT EXPECT VFR CIGS AOA
12K TO LINGER INTO THE OVERNIGHT HOURS.
SF
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 10 PM FRIDAY FOR MOZ008-
MOZ016-MOZ017-MOZ023-MOZ024-MOZ030-MOZ031.
FLASH FLOOD WATCH FROM 7 AM FRIDAY TO 7 PM FRIDAY FOR MOZ003-
MOZ004-MOZ005-MOZ006-MOZ007-MOZ013-MOZ014-MOZ015-MOZ021-
MOZ022.
KS...NONE.Hazardous weather outlook, May 15, 12:50 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT FRI MAY 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1250 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE ACROSS EXTREME NORTHEASTERN KANSAS AND NORTHERN MISSOURI THIS AFTERNOON ALONG AND NORTH OF A STATIONARY FRONT STRETCHING FROM JUST NORTH OF KANSAS CITY TO SOUTH OF CHILLICOTHE TO MACON. SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF THE WARM FRONT THROUGH THIS AFTERNOON...MAINLY BETWEEN INTERSTATE 70 AND ROUTE 36. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE. BY LATE THIS AFTERNOON...A COLD FRONT WILL ENTER NORTHWESTERN MISSOURI WITH THUNDERSTORMS DEVELOPING ALONG THE FRONT. THE FRONT IS EXPECTED TO REACH THE INTERSTATE 35 CORRIDOR BY 6 PM. THE PRIMARY SEVERE WEATHER THREAT WITH THE THUNDERSTORMS ALONG THE FRONT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL STILL BE POSSIBLE ALONG THE FRONTAL BOUNDARIES LATE THIS AFTERNOON AND EARLY THIS EVENING. BY LATE THIS EVENING THE FRONT WILL MOVE A MOUND CITY KANSAS TO WARRENSBURG TO BOONVILLE LINE WITH THE THUNDERSTORMS ALONG THE COLD FRONT LIKELY EVOLVING A SQUALL LINE. THE SEVERE THREAT WITH THE SQUALL LINE WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO EXIT THE OUTLOOK AREA BY MIDNIGHT. IN ADDITION TO THE THREAT OF SEVERE WEATHER...REPETITIVE ROUNDS OF THUNDERSTORMS MAY LEAD TO THE POTENTIAL OF FLASH FLOODING AND RIVER FLOODING...ESPECIALLY FOR AREAS IN NORTHERN MISSOURI WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DB
In the hours before
Special weather statement, May 15, 2:09 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 PM CDT FRI MAY 15 2009
MOZ021-028-029-151945-
CLAY-CLINTON-PLATTE-
209 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN PLATTE...NORTHWESTERN CLAY
AND SOUTHWESTERN CLINTON COUNTIES UNTIL 245 PM CDT...
AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TRIMBLE TO
SMITHVILLE...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
HOLT AROUND 240 PM CDT.
KEARNEY AROUND 245 PM CDT.
THE TOWN OF HOOVER IS ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3956 9433 3943 9430 3930 9439 3934 9468
3943 9464 3950 9462
21Local storm report, May 15, 2:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
211 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL 7 S RIDGELY 39.35N 94.64W
05/15/2009 E0.75 INCH PLATTE MO TRAINED SPOTTER
&&
ACHSpecial weather statement, May 15, 2:14 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 PM CDT FRI MAY 15 2009
MOZ022-023-031-151945-
CALDWELL-CARROLL-LIVINGSTON-
214 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR EASTERN CALDWELL...NORTHWESTERN
CARROLL AND SOUTHWESTERN LIVINGSTON COUNTIES UNTIL 245 PM CDT...
AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRECKENRIDGE TO
BRAYMER...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BRAYMER AROUND 220 PM CDT.
UTICA AROUND 240 PM CDT.
THE TOWNS OF LUDLOW...MOORESVILLE AND DAWN ARE ALSO IN THE PATH OF
THESE STORMS.
LAT...LON 3979 9358 3967 9351 3952 9366 3952 9377
3953 9377 3953 9388 3953 9398 3965 9389
3975 9391
21Local storm report, May 15, 2:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM HAIL TRIMBLE 39.47N 94.56W
05/15/2009 E0.88 INCH CLINTON MO TRAINED SPOTTER
AT C HWY AND CC HWY
&&
ACHSpecial weather statement, May 15, 2:20 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 PM CDT FRI MAY 15 2009
MOZ022-030-151945-
CALDWELL-RAY-
220 PM CDT FRI MAY 15 2009
...SIGNIFICANT WEATHER ALERT FOR RAY AND SOUTHEASTERN CALDWELL
COUNTIES UNTIL 245 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COWGILL TO WOODS
HEIGHTS...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
RICHMOND AROUND 235 PM CDT.
THE TOWNS OF KNOXVILLE...RAYVILLE AND RUSSELLVILLE ARE ALSO IN THE
PATH OF THESE STORMS.
LAT...LON 3953 9377 3948 9377 3923 9397 3936 9419
3947 9414 3956 9400
21Local storm report, May 15, 2:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
222 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM FLASH FLOOD 8 S DEARBORN 39.41N 94.77W
05/15/2009 PLATTE MO EMERGENCY MNGR
WATER FLOWING OVER INTERSTATE 29 AT THE 22 AND 25 MILE
MARKERS
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:14 AM CDT | Special Weather Statement | EAX | Buchanan | 31 min |
| May 15, 4:40 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb | 35 min |
| May 15, 6:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 6 hr |
| May 15, 7:47 AM CDT | Flash Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 4 more | 10 hr |
| May 15, 9:05 AM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 8 hr |
| May 15, 9:20 AM CDT | Flash Flood Warning | EAX | Gentry, Harrison, Mercer, Nodaway, Putnam, Worth | 8 hr |
| May 15, 9:59 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Livingston | 6 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 15, 10:01 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 7 days |
| May 15, 10:09 AM CDT | Special Weather Statement | EAX | Livingston | 36 min |
| May 15, 10:40 AM CDT | Special Weather Statement | EAX | DeKalb | 35 min |
| May 15, 11:14 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 31 min |
| May 15, 11:17 AM CDT | Flash Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Grundy, Linn and 3 more | 6 hr |
| May 15, 11:45 AM CDT | Special Weather Statement | EAX | Andrew | 30 min |
| May 15, 12:13 PM CDT | Special Weather Statement | EAX | Buchanan | 32 min |
| May 15, 12:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 30 min |
| May 15, 12:16 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Holt | 3 hr |
| May 15, 12:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb | 28 min |
| May 15, 12:43 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 15, 12:59 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, DeKalb | 31 min |
| May 15, 1:02 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, DeKalb, Platte and 1 more | 4 hr |
| May 15, 1:15 PM CDT | Special Weather Statement | EAX | Platte | 30 min |
| May 15, 1:19 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 26 min |
| May 15, 1:27 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Ray | 33 min |
| May 15, 1:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 33 min |
| May 15, 1:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 24 min |
| May 15, 2:05 PM CDT | Special Weather Statement | EAX | Platte | 25 min |
| May 15, 2:09 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| May 15, 2:14 PM CDT | Special Weather Statement | EAX | Caldwell | 31 min |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 20 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 44 hr |
| May 15, 2:15 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 27 hr |
| May 15, 2:20 PM CDT | Special Weather Statement | EAX | Ray | 25 min |
| May 15, 2:42 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 2:53 PM CDT | Special Weather Statement | EAX | Clay | 37 min |
| May 15, 2:55 PM CDT | Flash Flood Warning | EAX | Buchanan | 3 hr |
| May 15, 3:04 PM CDT | Special Weather Statement | EAX | Carroll, Chariton | 26 min |
| May 15, 3:11 PM CDT | River Flood Warning | EAX | Clay, Platte | 14 hr |
| May 15, 3:12 PM CDT | Special Weather Statement | EAX | Platte | 33 min |
| May 15, 3:26 PM CDT | Flash Flood Warning | EAX | Carroll, Livingston | 6 hr |
| May 15, 3:26 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 34 min |
| May 15, 3:33 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 27 min |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Ray | 41 hr |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 7 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Platte | 6 days |
| May 15, 3:41 PM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 15, 3:50 PM CDT | Flash Flood Warning | EAX | Clay, Jackson, Lafayette, Platte, Ray | 6 hr |
| May 15, 3:54 PM CDT | Special Weather Statement | EAX | Ray | 36 min |
| May 15, 3:57 PM CDT | Special Weather Statement | EAX | Randolph | 33 min |
| May 15, 4:02 PM CDT | River Flood Warning | EAX | Clay, Ray | 28 hr |
| May 15, 4:21 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:25 PM CDT | Severe Thunderstorm Warning | EAX | Randolph | 20 min |
| May 15, 4:29 PM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Howard, Lafayette, Saline | 5 hr |
| May 15, 4:36 PM CDT | Special Weather Statement | EAX | Saline | 24 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 29 min |
| May 15, 4:55 PM CDT | Flash Flood Warning | EAX | Buchanan, Caldwell, Clay, Clinton, Platte, Ray | 5 hr |
| May 15, 5:00 PM CDT | Special Weather Statement | EAX | Jackson | 30 min |
| May 15, 5:08 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Pettis, Saline | 37 min |
| May 15, 5:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 32 min |
| May 15, 5:15 PM CDT | Areal Flood Warning | EAX | Adair, Caldwell, Daviess, DeKalb, Gentry, Grundy and 9 more | 46 hr |
| May 15, 5:21 PM CDT | Special Weather Statement | EAX | Lafayette | 24 min |
| May 15, 5:36 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 24 min |
| May 15, 5:39 PM CDT | Special Weather Statement | EAX | Cooper | 36 min |
| May 15, 5:46 PM CDT | Flash Flood Warning | EAX | Howard, Randolph | 4 hr |
| May 15, 5:54 PM CDT | Special Weather Statement | EAX | Pettis | 36 min |
| May 15, 6:12 PM CDT | Special Weather Statement | EAX | Jackson | 33 min |
| May 15, 6:40 PM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| May 15, 6:59 PM CDT | Areal Flood Advisory | EAX | Cass, Cooper, Howard, Jackson, Johnson, Lafayette and 2 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.